Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the singularity of the exponential map on a Lie group

Author: Heng Lung Lai
Journal: Proc. Amer. Math. Soc. 62 (1977), 334-336
MSC: Primary 22E60
MathSciNet review: 0432823
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{G}$ be a connected (real or complex) Lie group with Lie algebra G. Define a conjugate point g of $ \mathfrak{G}$ as a point $ g = \exp x$ for some $ x \in G$ and $ d{\exp _x}$ is a noninvertible linear map. We prove that $ g \in \mathfrak{G}$ is a conjugate point if and only if $ g = \exp {x_\lambda }$ for at least a (complex parameter) family of elements $ {x_\lambda }(\lambda \in {\mathbf{C}})$ in G.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E60

Retrieve articles in all journals with MSC: 22E60

Additional Information

PII: S 0002-9939(1977)0432823-4
Article copyright: © Copyright 1977 American Mathematical Society